Jump to content
Meljane

Meljane: my brain has been kindled - I need help

Recommended Posts

Meljane

I need some advice. I was on cymbalta for 7 years and very functioning on it. I was reduced from 120 to 60 mg from my doctor and slowly started to mentally decline. Physically too, not able to eat. 

 

My doctor thought I was just depressed, which I know now I was in withdrawal from a dosage reduction. He tapered me off in 2 weeks and placed me on lithium and abilify. I hated being so sedated and shouldn’t have been switched to anything at the time, I know now. 

 

 

I was then taken off those in 2 weeks and placed on Zoloft. That had my heart racing so fast I couldn’t take it. I was on that for 5 weeks and felt like I was dying. Tapered off in 1 week. 

 

Now I have been on Effexor for 10 weeks. I know now that my brain has been kindled. It’s in no shape of getting any good effects from any medicine because none of them help, especially if I am in Protracted withdrawals all along from reducing the cymbalta dosage. 

 

I hate the Effexor. It has no positives and I know I cannot slowly taper until my brain starts to stabilize. I just have been on Effexor for 10 weeks, in Protracted withdrawal, and don’t know how my brain will stabilize while still on Effexor. 

 

I know this is going to require a lot of time to heal. I just wish I could slowly taper Effexor and then I would feel as if I am healing. I know now that I should not have allowed myself to take another antidepressant after cymbalta. I should have re-instated the 120 and slowly weaned off. Too late. 

 

Now i I feel like I have brain damage and cannot find any joy in life at all. I’m scared because I am barely functioning and I will never allow my doctor to give me another medicine. Which he is trying to. 

 

Please help! 

 

 

 

 

Share this post


Link to post
manymoretodays

Hi Meljane,

Welcome and let's get you started. 

And oh, I think you are right, that you got tapered a bit fast, and began to experience WD(withdrawal symptoms).  I'm so sorry.

 

To help us out:

Please put your withdrawal history in your signature

 

Your signature appears under all your posts.

 

If your drug history is very long, the last few years will do. FOR READABILITY, SHORT LINES ARE BEST.

 

  • A list is easier to understand than one or multiple paragraphs
  • Include ALL drugs, doses, and dates (starting and stopping)
  • Any drugs prior to 24 months ago can just be listed with start and stop years
  • Please use actual dates or approximate dates (e.g. mid-June) rather than relative time frames (e.g. 3 months ago)
  • Spell out months (e.g. "January" or "Jan" as 9/1/2016 can be interpreted as 9 Jan 2016 or 1 Sept 2016)
  • Please leave out symptoms and diagnoses

 

Example:

2001–2002 paroxetine 
2003  citalopram 
2004  paroxetine
2008  paroxetine slow taper down to 2016 Aug off paroxetine
2016  citalopram May 20mg  Oct slow taper down
2018  citalopram 13 Feb 4.6mg 15 Mar 4.4mg 29 Apr 4.2mg

 

Go to Account Settings to do this

(and just take a look at the first hyper-link too, if questions, to see if they are answered there)

 

You can let us know what dose of Effexor you are on now too, in the signature.  Include dates, medication names, and doses there.

Thank you.

 

L, P, H, and G,

mmt


 

Share this post


Link to post
manymoretodays
Try not to feel too hopeless about your situation, at this point, if you can.
I'm going to include several links here now.
If you could do your best, to get the signature done, priority,  that will really help us too, to offer further guidance.
 
 
 
 
 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made.  The CNS likes stability. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system.   Read through these links, at least the first couple of posts in them, to see if what you have started makes sense so far.  We've got a lot of information around here.  I hope you like reading.

 

Omega-3 fatty acids (fish oil) 

 

All for now, Meljane.  And welcome!

Love, peace, healing, and growth,

manymoretodays(mmt)

Edited by manymoretodays
striked out ucky part

Share this post


Link to post
laydefish

Welcome to the group! Please give it time- you will heal!

Share this post


Link to post

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy